MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 07027737190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter complained of discrepant results for 2 samples from 1 patient tested for elecsys prolactin assay (prolactin) on a cobas e801 module.On (b)(6) 2021 the initial result from the e801 module was 3045 miu/l.This result was reported outside of the laboratory.The sample from (b)(6) 2021 was tested by the siemens method with a result of 2040.14 miu/l and by the beckman method with a result of 1735.43 miu/l.The customer treated the sample from (b)(6) 2021 with polyethylene glycol (peg) and the result from the e801 module was 2334 miu/l.On (b)(6) 2021 a new sample was obtained and the result from the e801 module was 232 miu/l.This result was reported outside of the laboratory.The sample from (b)(6) 2021 was tested by the siemens method with a result of 144.22 miu/l and by the beckman method with a result of 150.3 miu/l.The sample from (b)(6) 2021 was not treated and tested using peg.The e801 module serial number was (b)(4).
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.No instrument issues were identified.Individual samples from this patient may show different results between different prolactin methods.Product labeling states: "in case of implausible high prolactin values a precipitation by polyethylene glycol (peg) is recommended in order to estimate the amount of the biological active monomeric prolactin." the difference between the different methods was acceptable for the customer's peg treated samples.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The initial report stated: "the initial reporter complained of discrepant results for 2 samples from 1 patient tested for elecsys prolactin assay (prolactin) on a cobas e801 module.On (b)(6)2021 the initial result from the e801 module was 3045 miu/l.This result was reported outside of the laboratory.The sample from (b)(6)2021 was tested by the siemens method with a result of 2040.14 miu/l and by the beckman method with a result of 1735.43 miu/l.The customer treated the sample from (b)(6)2021 with polyethylene glycol (peg) and the result from the e801 module was 2334 miu/l.On (b)(6)2021 a new sample was obtained and the result from the e801 module was 232 miu/l.This result was reported outside of the laboratory.The sample from (b)(6)2021 was tested by the siemens method with a result of 144.22 miu/l and by the beckman method with a result of 150.3 miu/l.The sample from (b)(6)2021 was not treated and tested using peg." updated information was received that indicates the correct sequence of events is: the initial reporter complained of discrepant results for 2 samples from 1 patient tested for elecsys prolactin assay (prolactin) on a cobas e801 module.On (b)(6)2021 the initial result from the e801 module was 3045 miu/l.This result was reported outside of the laboratory.On (b)(6)2021 the sample was repeated on the e801 module with a result of 2616 miu/ml.The sample from (b)(6)2021 was tested by the siemens method with a result of 2040.14 miu/l and by the beckman method with a result of 1735.43 miu/l.On (b)(6)2021 a new sample was obtained and the result from the e801 module was 232 miu/l.This result was reported outside of the laboratory.The sample from (b)(6)2021 was tested by the siemens method with a result of 144.22 miu/l and by the beckman method with a result of 150.3 miu/l.On(b)(6)2021 the customer pulled the sample from (b)(6)2021 and treated it with polyethylene glycol (peg) and the result from the e801 module was 2334 miu/l.The sample from (b)(6)2021 was not treated and tested using peg.".

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12862090
Report Number1823260-2021-03454
Device Sequence Number4080569
Product Code CFT
UDI-Device Identifier04015630940097
UDI-Public04015630940097
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number07027737190
Device Lot Number52654801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/29/2021
12/13/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/15/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN; PROGYNOVA
Patient Age39 YR
Patient SexFemale